Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2014, 3:48 AM CDT for Keya Paha County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2014, 3:48 AM CDT (08:48 UTC)
- Expired
- May 19, 2014, 4:30 AM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KLBF 190848
SVRLBF
NEC103-190930-
/O.NEW.KLBF.SV.W.0024.140519T0848Z-140519T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT MON MAY 19 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 430 AM CDT
* AT 346 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGVIEW...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BURTON...MILLS...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND
BROCKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4280 9927 4274 9981 4277 9987 4288 9991
4301 9935 4300 9934
TIME...MOT...LOC 0848Z 255DEG 28KT 4282 9975
HAIL...1.00IN
WIND...<50MPH
$$
POWER2 follow-up statements
520
WWUS53 KLBF 190907
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT MON MAY 19 2014
NEC103-190930-
/O.CON.KLBF.SV.W.0024.000000T0000Z-140519T0930Z/
KEYA PAHA NE-
407 AM CDT MON MAY 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN KEYA
PAHA COUNTY UNTIL 430 AM CDT...
AT 405 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURTON...AND
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MILLS AND BROCKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4280 9927 4277 9961 4281 9964 4293 9969
4301 9935 4300 9934
TIME...MOT...LOC 0907Z 255DEG 28KT 4286 9955
HAIL...1.00IN
WIND...<50MPH
$$
POWER790
WWUS53 KLBF 190936
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 AM CDT MON MAY 19 2014
NEC103-190947-
/O.EXP.KLBF.SV.W.0024.000000T0000Z-140519T0930Z/
KEYA PAHA NE-
436 AM CDT MON MAY 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4280 9927 4277 9961 4281 9964 4293 9969
4301 9935 4300 9934
TIME...MOT...LOC 0907Z 255DEG 28KT 4286 9955
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:48 AM CDT, 0 minutes earlier.
Area forecast discussion, May 19, 3:48 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT MON MAY 19 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM CDT MON MAY 19 2014 ISOLATED THUNDERSTORMS OVER CHERRY COUNTY EARLY THIS MORNING WILL MOVE OUT OF THE FORECAST AREA BY 12Z. MODELS IN GOOD AGREEMENT WITH THE STORMS THIS MORNING AND WILL USE A BLEND OF THE NAM AND GFS FOR TODAY AND TONIGHT. LOW PRESSURE OVER THE NORTHERN PLAINS WILL DRAG A WEAK COOL FRONT ACROSS WESTERN NEBRASKA TODAY. THE FRONT NOW IS JUST OUTSIDE OF THE NEBRASKA PANHANDLE. NORTHWEST WINDS TODAY BUT NOT AS BREEZY AS YESTERDAY. 850MB TEMPERATURES WARMER TODAY OVER WESTERN NEBRASKA THAN YESTERDAY WITH +22C EXPECTED OVER SOUTHWEST NEBRASKA HAVE UPPED TEMPERATURES INTO THE MID 70S TO LOWER 80S. ISOLATED THUNDERSTORMS AGAIN EXPECTED OVER THE HIGHER TERRAIN OF THE NEBRASKA PANHANDLE INTO WESTERN NEBRASKA SANDHILLS AS MID LEVEL DISTURBANCE MOVES ACROSS THE WEST LATE THIS EVENING AND OVER NIGHT. LOWS IN THE 40S AND 50S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 347 AM CDT MON MAY 19 2014 TUESDAY MORNING AN UPPER LEVEL LOW WILL BE TRANSITIONING TO A CLOSED LOW OVER CENTRAL CALIFORNIA. MEANWHILE A WEAK SFC COLD FRONT WILL PUSH INTO NORTHWESTERN NEB. AHEAD THE FRONT HIGHS WELL INTO THE 70S TO AROUND 80. ALONG AND BEHIND THE FRONT INCREASING CLOUDS WILL KEEP TEMPS CLOSER TO 70. AS THE DAY PROGRESSES...THE FRONT WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. CAP IS STRONGER OVER CENTRAL/EASTERN NEB WITH MOST OF THE THUNDERSTORM ACTIVITY TO BE OVER THE HIGHER TERRAIN WEST OF HIGHWAY 83. MODELS IN GOOD AGREEMENT WITH FRONTAL BOUNDARY STALLING ALONG THE NEB/KS BORDER AND MEANDER NORTH/SOUTH NEAR THE NEB/KS BORDER INTO THE FIRST HALF OF THE WEEKEND. MEANWHILE THE UPPER LEVEL CUT OFF LOW WILL SLOWLY DRIFT INTO THE 4 CORNERS. THE 00Z RUN OF THE EC IS SLIGHTLY SLOWER WITH THE SW LOW COMPARED TO THE 00Z GFS. HOWEVER THROUGH MUCH OF THE WEEK...THE FOCUS WILL BE THE STALLED SFC BOUNDARY ALONG WITH UPPER LEVEL IMPULSES. THUNDERSTORM CHANCES INCREASE MID TO LATE WEEK AS GULF MOISTURE TRANSPORTS NORTHWARD 305/310K SURFACES. SFC DEW PTS SHOULD REMAIN AROUND AND ABOVE 50 AND PRECIP WATER WILL INCREASE TO AN INCH TO 1.3 INCHES BY THURSDAY. AS THE MOISTURE INCREASE THUNDERSTORM ACTIVITY IS EXPECTED TO LINGER FURTHER EAST. DIURNAL ACTIVITY TO CONTINUE TO FIRE ALONG THE MOUNTAINS AND FRONT RANGE. THE STORMS WILL THEN MOVE NNE TO E ACROSS THE AREA. WITH THE BETTER MOISTURE...WILL HAVE TO MONITOR FOR INCREASING SEVERE THREAT...ESPECIALLY NEAR THE E/W SFC BOUNDARY. MODELS SHOW SOME DIFFERENCES TOWARDS THE END OF WEEKEND...MAINLY DUE TO THE SPEED OF THE SW LOW. THE EC CONTINUES TO SHOW A FAVORABLE PATTERN FOR STORMS FOR THE AREA...WHILE THE GFS WITH THE FASTER LOW SPEED LIMITS QPF TO THE NORTH AND SOUTH...SPLIT FLOW BY SUNDAY. OFTEN THE MODELS ARE QUICK TO EJECT A CUT OFF LOW FROM THE SW...SO WILL SIDE WITH THE EC AND CONTINUE POPS THROUGH THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 104 AM CDT MON MAY 19 2014 SCATTERED THUNDERSTORMS WILL MOVE TO THE NORTHEAST ACROSS THE NEBRASKA SANDHILLS THROUGH THE EARLY MORNING HOURS. IN THE VICINITY OF THUNDERSTORMS AVIATION CAN EXPECT VARIABLE WINDS TO 35KTS WITH GUSTS TO 45KTS. THESE STORMS SHOULD MOVE INTO SOUTH DAKOTA AFTER 1910Z. OVER THE REMAINDER OF WESTERN NEBRASKA CEILINGS SHOULD REMAIN IN VISUAL FLIGHT CATEGORIES. KLBF TAF SITE MAY BE AFFECTED BY SOME LIGHT FOG AROUND SUNRISE WITH VISIBILITIES AROUND 4SM BR. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...MASEK AVIATION...POWER
Hazardous weather outlook, May 18, 3:43 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT SUN MAY 18 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT SUN MAY 18 2014 /243 PM MDT SUN MAY 18 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG AND NORTH OF AN IMPERIAL TO NORTH PLATTE TO BARTLETT LINE. A STRONG STORM IS POSSIBLE...ESPECIALLY ACROSS NORTHWEST NEBRASKA. HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTHWEST NEBRASKA MONDAY NIGHT. A STRONG STORM CONTAINING HAIL AND GUSTY WINDS ARE POSSIBLE. AFTER A BRIEF BREAK TUESDAY...THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY EVENING THROUGH SATURDAY AS MOIST UNSTABLE AIR BECOMES ESTABLISHED ACROSS THE REGION. THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...HAIL AND GUSTY WINDS WILL BE POSSIBLE. AT THIS TIME HOWEVER...AN ORGANIZED SEVERE WEATHER EPISODE SEEMS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, May 19, 1:36 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 AM CDT MON MAY 19 2014 NEZ094-190715- WESTERN CHERRY NE- 1236 AM MDT MON MAY 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 115 AM MDT... AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MERRIMAN TO 18 MILES NORTHWEST OF WHITMAN...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NENZEL... ROUND LAKE... INDIAN HILL... MEDICINE LAKE... SPECKEL MEIR LAKE... SEVENMILE HILL... SCHOOLHOUSE LAKE... STEER CREEK CAMPGROUND... CODY... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER... HIGHWAY 97 CROSSING BIG CREEK... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. POWER
Special weather statement, May 19, 2:18 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 118 AM MDT MON MAY 19 2014 NEZ005-094-190815- EASTERN CHERRY NE-WESTERN CHERRY NE- 218 AM CDT MON MAY 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 315 AM CDT/215 AM MDT/... AT 115 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF NENZEL TO 22 MILES SOUTHWEST OF MERRITT RESERVOIR DAM...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... VALENTINE... NENZEL... KILGORE... MERRITT RESERVOIR DAM... CROOKSTON... VALENTINE NATIONAL WILDLIFE REFUGE... STEER CREEK CAMPGROUND... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 97 CROSSING THE NIOBRARA RIVER... BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA... SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.